MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SHORT DEPTH GAUGE 2.4MM/2.7MM SCREWS; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. SHORT DEPTH GAUGE 2.4MM/2.7MM SCREWS; PLATE, FIXATION, BONE
Catalog Number 71174959
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the long skinny portion of the depth gauge broke off during use.Had another in set to use to finish case.No delay recorded.No patient injured.Backup available.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The measuring tip fractured off the device and was not returned.The device was manufactured in 2014 and exhibits signs of extensive wear / usage.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
SHORT DEPTH GAUGE 2.4MM/2.7MM SCREWS
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8756519
Report Number1020279-2019-02605
Device Sequence Number2566276
Product Code HRS
UDI-Device Identifier00885556399545
UDI-Public00885556399545
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K132886
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71174959
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer06/19/2019
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1